Drugmaker issues recall after mistakenly packaging erectile dysfunction pills, antidepressants in same bottles

AvKARE, a Pulaski, Tenn.-based drugmaker, issued a recall Dec. 9 after discovering it mistakenly packaged erectile dysfunction pills in the same bottles as an antidepressant. 

The drug company is recalling one lot of sildenafil tablets and one lot of trazodone because of the mix up. Sildenafil is the active ingredient in Viagra, an erectile dysfunction drug, and trazodone is used to treat major depressive disorder. 

Unintentionally taking sildenafil may cause serious health risks, especially for those with underlying medical issues, the FDA said. The drug interacts with nitrates found in some other drugs, which could lower blood pressure to dangerous levels. Patients with diabetes, high blood pressure and heart disease often take nitrates. 

Unintentionally taking trazodone may cause sleepiness, dizziness, constipation and blurred vision, according to the FDA. It hasn't received any reports of adverse events related to the recall. 

AvKARE said it's notified its distributors and is arranging for all the affected products to be returned. 

Copyright © 2022 Becker's Healthcare. All Rights Reserved. Privacy Policy. Cookie Policy. Linking and Reprinting Policy.

 

Featured Whitepapers

Featured Webinars